MAUDE Adverse Event Report: COVIDIEN STR THOR CATH 28FR; CATHETER AND TIP, SUCTION

COVIDIEN STR THOR CATH 28FR; CATHETER AND TIP, SUCTION
Model Number 8888570549
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the holes of the drainage hose are not correctly punched out and are still at the hose.The piece of plastic seems to have come from one of the holes on the catheter.The issue was noticed before use.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The eye slug was received at the manufacturing site for evaluation.In addition, a photo was provided.From the review of both the returned eye slug and photo received, the reported issue was confirmed; the slug should not be present in the catheter.The piece of plastic seems to have come from one of the holes on the catheter.A root cause analysis indicated that this issue occurred as a result of the process/method used during manufacturing.The eye slug sample that was in the tube came from lot number 19c045fhx.This unit was manufactured in 2019.Post manufacture of this lot number, a process improvement a3 was completed in the thoracic catheter punching workstation where the following process improvements were introduced: a.Improve extraction system at punch station so that all eye slugs are extracted at the time of punching and removed from the area b.Generate a maintenance schedule for the punching station c.Update punching swi to clarify steps for punching inspection and d.Review possible lighting methods in the area.There have been no customer complaints associated with thoracic catheters for eye slugs remaining in the catheter post punching since the introduction of the process improvements outlined above in 2019.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
STR THOR CATH 28FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key11285412
Report Number9611018-2021-00476
Device Sequence Number3543507
Product Code JOL
UDI-Device Identifier10884521050846
UDI-Public10884521050846
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888570549
Device Catalogue Number8888570549
Device Lot Number19C045FHX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date05/25/2021
Patient Sequence Number1